Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS El Paso, TX

June 24, 2025Luna County, Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jun 24, 2025, 5:47 PM MDT for Luna County, Sierra County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2025, 5:47 PM MDT (23:47 UTC)
Expired
Jun 24, 2025, 7:15 PM MDT
In force
88 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 114 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

649 
WGUS54 KEPZ 242347
FFWEPZ
NMC029-051-250115-
/O.NEW.KEPZ.FF.W.0013.250624T2347Z-250625T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
547 PM MDT Tue Jun 24 2025

The National Weather Service in El Paso Tx/Santa Teresa has issued a

* Flash Flood Warning for...
  Southwestern Sierra County in south central New Mexico...
  North Central Luna County in southwestern New Mexico...

* Until 715 PM MDT.

* At 547 PM MDT, Doppler radar indicated thunderstorms were 
  persisting at the south end of Lake Valley, near Nutt. Arroyos and 
  low water crossings at the south end of Highway 27 are likely 
  still inundated. Between 2 and 3 inches of rain have fallen. 
  Additional rainfall amounts of 0.5 to 1.0 inches are possible in 
  the warned  area. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lake Valley and Nutt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3263 10762 3270 10756 3271 10753 3271 10748
      3260 10745 3258 10746 3255 10746 3255 10747
      3256 10748 3260 10750 3260 10752 3256 10754
      3254 10764 3258 10765 3261 10762

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

MPH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:46 PM MDT, 5 hours 1 minute earlier. Its key messages:

  • Potential for heavy rainfall with localized flooding continues through Thursday. Flood watches are in effect for all areas through Wednesday.
  • Showers/thunderstorms will be widespread over the entire area through Friday, becoming more isolated Saturday and Sunday. Moisture peaks on Tuesday, with the highest chances of heavy rainfall and flooding through Wednesday.
  • Lingering monsoon moisture will allow for daily afternoon showers and thunderstorms through early next week especially in the higher terrain.
Area forecast discussion, Jun 24, 12:46 PM MDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
Issued by National Weather Service Albuquerque NM
1246 PM MDT Tue Jun 24 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...

 -  Potential for heavy rainfall with localized flooding continues
    through Thursday. Flood watches are in effect for all areas
    through Wednesday.

 -  Showers/thunderstorms will be widespread over the entire area
    through Friday, becoming more isolated Saturday and Sunday.
    Moisture peaks on Tuesday, with the highest chances of heavy
    rainfall and flooding through Wednesday.

 -  Lingering monsoon moisture will allow for daily afternoon
    showers and thunderstorms through early next week especially
    in the higher terrain.

&&

.DISCUSSION...
Issued at 1206 PM MDT Tue Jun 24 2025

Monsoon moisture has made its way into the Borderland with
several areas of heavy rainfall last night. Today is not much
different as shower and thunderstorm activity begins to initiate
mainly east of I-25/RGV. PWAT values have climbed above 1 inch but
there is a pretty solid gradient in the moisture with more than
1.5 inches of PWAT over SE NM and W TX and only 1 inch back
towards the Gila. Higher moisture with daytime heating certainly
supporting the activity and with weak upper level flow generally
from the S/SW storms are not moving much and likely go through a
life cycle with re-development on outflow boundaries.

The other feature to monitor this afternoon and tonight is a
mesoscale convective vortex noted on satellite and radar imagery
over northern Mexico. This feature should drift north into west
Texas but east of El Paso this afternoon and tonight. This feature
could quickly become a focus for stronger convection and heavy
rainfall especially over Otero Co and the Sacramento Mtns.

Otherwise there was not much change in the forecast through the
rest of the next 7 days. Moisture should decrease really starting
Thursday into Friday. The weekend looks more dry but there will
still be enough lingering moisture for daily afternoon
showers/storms. The weak upper level trough to the west over CA/AZ
should lift northeast into the Rockies tomorrow into Thursday.
Weak ridging aloft develops for the weekend but still set up for
the monsoon thunderstorm activity with lingering moisture. The
ridge is not going to be strong enough to suppress any activity.
Another weak trough develops out west and the ridge weakens even
more over the Desert SW so a wet monsoon pattern should continue
for the middle of next week.

NWS ABQ

&&

.AVIATION...
(18Z TAFS)
Issued at 1136 AM MDT Tue Jun 24 2025

Monsoonal moisture has become well entrenched over the region with
spotty afternoon showers developing with an isolated storm. Latest
trends in atmospheric conditions and hi-res models point towards
more robust convection after 21Z this afternoon with 00Z to 06Z
Wed being when convection will be most numerous. TAFs attempt to
capture timing of SHRA/TSRA with KTCS having the highest chances
of TSRA during this time. SHRA may linger through 12Z Wed. There
is also a weak disturbance in the flow south of KELP which should
track east of KELP into W TX and then S/SE NM. Impacts from this
disturbance should miss the airport but will be monitored.

NWS ABQ

&&

.FIRE WEATHER...
Issued at 1206 PM MDT Tue Jun 24 2025

Overall not expecting any critical fire weather areas for the next
7 days. There might be some areas of elevated fire weather on
Sunday for the Gila but driven by min RH dropping below 15
percent. Recent and expected rainfall the next few days will drop
ERCs and increase fuel moisture so that there will not be any
concerns. Heavy rainfall over the region will be a concern for
area burn scars and flash flooding like the Trout fire burn area
and Seven Springs burn area.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  72  85  70  89 /  90  70  70  60
Sierra Blanca            65  81  64  83 /  70  70  70  70
Las Cruces               66  84  64  86 /  90  80  70  60
Alamogordo               63  81  63  84 /  90  80  60  70
Cloudcroft               49  61  47  63 /  90  90  60  80
Truth or Consequences    66  84  65  88 /  80  80  50  50
Silver City              59  81  60  82 /  70  70  50  60
Deming                   67  89  65  91 /  90  80  70  60
Lordsburg                65  89  64  89 /  70  50  40  50
West El Paso Metro       72  81  71  85 /  90  70  70  60
Dell City                68  81  66  83 /  70  70  50  70
Fort Hancock             71  86  70  89 /  70  70  70  70
Loma Linda               65  76  63  79 /  90  80  70  70
Fabens                   70  83  69  87 /  80  80  70  60
Santa Teresa             69  81  68  84 /  90  80  80  60
White Sands HQ           69  81  70  85 /  90  80  70  70
Jornada Range            64  81  64  85 /  90  80  70  60
Hatch                    66  84  65  87 /  90  90  70  60
Columbus                 70  87  68  89 /  90  80  80  50
Orogrande                66  79  65  83 /  90  80  70  70
Mayhill                  54  71  52  72 /  80  90  50  90
Mescalero                53  71  52  74 /  90  90  50  80
Timberon                 50  67  50  70 /  90  80  60  80
Winston                  54  76  52  79 /  80  80  40  60
Hillsboro                60  81  60  85 /  90  90  60  70
Spaceport                63  81  61  85 /  90  80  60  60
Lake Roberts             56  83  55  84 /  80  80  50  60
Hurley                   61  84  60  86 /  80  70  60  60
Cliff                    63  89  61  91 /  60  50  30  40
Mule Creek               59  88  59  89 /  40  30  20  30
Faywood                  62  83  62  83 /  80  80  60  70
Animas                   65  89  64  90 /  60  50  40  60
Hachita                  64  86  63  87 /  80  70  70  60
Antelope Wells           64  86  64  88 /  80  60  70  60
Cloverdale               63  84  63  85 /  70  50  50  50

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Wednesday evening for Eastern/Central El
     Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio
     Grande Valley of Eastern El Paso/Western Hudspeth Counties-
     Rio Grande Valley of Eastern Hudspeth County-Salt Basin-
     Southern Hudspeth Highlands-Western El Paso County.

NM...Flood Watch through Wednesday evening for Central Grant
     County/Silver City Area-East Central Tularosa
     Basin/Alamogordo-East Slopes Sacramento Mountains Below
     7500 Feet-Eastern Black Range Foothills-Lowlands of the
     Bootheel-Northern Dona Ana County-Otero Mesa-Sacramento
     Mountains Above 7500 Feet-Sierra County Lakes-Southeast
     Tularosa Basin-Southern Dona Ana County/Mesilla Valley-
     Southern Gila Foothills/Mimbres Valley-Southern Gila Region
     Highlands/Black Range-Southwest Desert/Lower Gila River
     Valley-Southwest Desert/Mimbres Basin-Uplands of the
     Bootheel-Upper Gila River Valley-West Central Tularosa
     Basin/White Sands-West Slopes Sacramento Mountains Below
     7500 Feet.

&&

FORECASTER...NWS ABQ

In the hours before

Local storm report, Jun 24, 2:26 PM MDT, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
226 PM MDT Tue Jun 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     Flash Flood      2 S Rincon              32.64N 107.07W
06/24/2025                   Dona Ana           NM   Dept of Highways

            NM 185 at milepost 25 & 30 impassible due to
            water running over roadways. Crews working
            to clear road.

&&

CAD
Special weather statement, Jun 24, 4:32 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service El Paso TX
432 PM MDT Tue Jun 24 2025

NMZ407>409-242300-
Eastern Black Range Foothills NM-Southwest Desert/Mimbres Basin NM-
Sierra County Lakes NM-
432 PM MDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SIERRA...
NORTHEASTERN LUNA AND NORTHWESTERN DONA ANA COUNTIES THROUGH 500 PM
MDT...

At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Nutt, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nutt, Derry, Lake Valley, Uvas Valley, and Macho Springs.

This includes Interstate 25 in New Mexico between mile markers 51 and
52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3278 10722 3278 10730 3256 10730 3234 10750
      3257 10761 3290 10746
TIME...MOT...LOC 2232Z 208DEG 15KT 3265 10745

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BROWN
Special weather statement, Jun 24, 5:06 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
506 PM MDT Tue Jun 24 2025

NMZ407-409-242330-
Southwest Desert/Mimbres Basin NM-Sierra County Lakes NM-
506 PM MDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIERRA AND
NORTHEASTERN LUNA COUNTIES THROUGH 530 PM MDT...

At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Nutt, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Uvas Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3247 10730 3249 10743 3267 10743 3269 10730
TIME...MOT...LOC 2306Z 269DEG 14KT 3258 10735

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BROWN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:06 PM MDTDust Storm AdvisoryEPZDoña Ana, Otero, Sierra54 min
Jun 23, 7:26 PM MDTDust Storm AdvisoryEPZDoña Ana, Luna64 min
Jun 23, 8:07 PM MDTDust Storm AdvisoryEPZDoña Ana, Grant, Luna, Sierra53 min
Jun 23, 8:28 PM MDTFlash Flood WarningEPZDoña Ana2 hr
Jun 23, 8:33 PM MDTSpecial Weather StatementEPZDoña Ana42 min
Jun 23, 8:47 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero43 min
Jun 23, 9:05 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra55 min
Jun 23, 9:12 PM MDTFlash Flood WarningEPZDoña Ana2 hr
Jun 23, 9:26 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero49 min
Jun 23, 10:08 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero, Sierra3 hr
Jun 23, 10:35 PM MDTSpecial Weather StatementEPZ25 min
Jun 23, 10:47 PM MDTFlash Flood WarningEPZOtero3 hr
Jun 24, 10:23 AM MDTAreal Flood AdvisoryEPZOtero3 hr
Jun 24, 12:55 PM MDTAreal Flood AdvisoryEPZSierra110 min
Jun 24, 1:30 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jun 24, 1:54 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jun 24, 2:25 PM MDTFlash Flood Warning Considerable damage threatEPZDoña Ana3 hr
Jun 24, 3:25 PM MDTFlash Flood WarningEPZSierra5 hr
Jun 24, 3:44 PM MDTFlash Flood WarningEPZLuna, Sierra2 hr
Jun 24, 3:53 PM MDTDust Storm WarningEPZHidalgo51 min
Jun 24, 4:16 PM MDTFlash Flood WarningEPZSierra119 min
Jun 24, 4:32 PM MDTSpecial Weather StatementEPZ28 min
Jun 24, 4:48 PM MDTFlash Flood WarningEPZLuna117 min
Jun 24, 4:53 PM MDTFlash Flood Warning Considerable damage threatEPZGrant4 hr
Jun 24, 5:06 PM MDTSpecial Weather StatementEPZ24 min
Jun 24, 5:07 PM MDTAreal Flood AdvisoryEPZGrant113 min
Jun 24, 5:28 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Jun 24, 5:42 PM MDTFlash Flood WarningEPZGrant, Luna2 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.